Flood, Gallatin
- When
- July 1, 12:00 AM CST to July 2, 7:00 AM CST
- Where
- Gallatin County, Shawneetown to 2.4 mi SE of Shawneetown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.700, -88.130
Flooding that began along the Wabash, Little Wabash, and portions of the Ohio Rivers in June ended early in July. By the first of July, the flooding along all these rivers was considered minor.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Flooding that began along the Wabash, Little Wabash, and portions of the Ohio Rivers in June ended early in July. By the first of July, the flooding along all these rivers was considered minor. Low-lying woods, fields, and a few county roads remained underwater. A trend toward somewhat drier weather allowed these rivers to fall below flood stage by mid month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 11:01 PM CST, 59 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 1201 AM CDT Mon Jul 1 2019 .UPDATE... Issued at 1201 AM CDT Mon Jul 1 2019 Updated aviation section for 06z TAF issuance. && .SHORT TERM...(Tonight through Tuesday night) Issued at 149 PM CDT Sun Jun 30 2019 There is some convection beginning to fire on the periphery of the dome of high pressure, well off to our northeast. The north- northwesterly flow aloft will allow this action to slide south- southeastwardly during the continuing heat of day hours, which may yield some westward allowance for diurnally fueled development as well. As a result, we will have our (mainly) north-northeast counties with a Pop for the later afternoon/evening hours. This includes the area under the Day1 Marginal Risk, as such extreme instability, even lacking any forcing, might produce a damaging wind threat. Beyond that, little has changed in the short term portion of the forecast. We remain high dominated, and heat indices are the primary daytime hazard, with or without (audible) pops. Monday should be slightly warmer/drier under the dome, with silent pops, and a dirtying ridge may lead to a few more clouds, and audible pops Tuesday. Heat index both days flirt with or exceed 100, but particularly Monday afternoon. .LONG TERM...(Wednesday through Sunday) Issued at 149 PM CDT Sun Jun 30 2019 The upper level ridge and surface high pressure will begin to break down on Wednesday with the upper level flow becoming more zonal. This will mean increasing chances for mainly diurnal precipitation. Southwesterly flow at the surface will keep high temperatures up around 90 degrees with heat indices flirting with the 100 degree mark. Sites with fewer clouds could see 100 to 103 degrees on any given day through Saturday. Sunday will see an increase in cloud cover slightly limiting afternoon heating. With a less amplified flow comes opportunities for weak impulses to move across the area periodically increasing more focused chances for showers and thunderstorms. While the models disagree on when and where, have better chance pops for Friday and Saturday into Sunday. && .AVIATION... Issued at 1201 AM CDT Mon Ju1 1 2019 Isolated convection possible around KMVN through 09z, and included VCTS. Otherwise, expected VFR conditions at all TAF sites with SCT-BKN mid/high clouds. If there is clearing late tonight, some MVFR fog is possible, but confidence too low to include at this time. Winds will be calm to light and variable, becoming southwest around 5 kts after 13z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && AVIATION...RST
Hazardous Weather Outlook National Weather Service Paducah KY 916 PM CDT Sun Jun 30 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-020230- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 916 PM CDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Scattered thunderstorms will decrease in coverage and intensity overnight across western Kentucky, southwest Indiana, and parts of southern Illinois. Some gusty winds will still accompany the storms through about midnight. Details on continued river flooding can be found by referencing the latest river flood warnings and statements. .DAYS TWO THROUGH SEVEN...Monday through Saturday The chance for thunderstorms will increase a bit each day Wednesday through Sunday, but still should be focused primarily during the heat of the day. The main thunderstorm hazards look to be lightning and locally heavy rainfall. The heat index will top out around 100 degrees each afternoon. Refer to the latest river flood statements and warnings for details on continued river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Special Weather Statement
National Weather Service Paducah KY
815 PM CDT Sun Jun 30 2019
KYZ015-016-020-021-010215-
Muhlenberg KY-Webster KY-McLean KY-Hopkins KY-
815 PM CDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR MUHLENBERG...MCLEAN...HOPKINS AND
WEBSTER COUNTIES UNTIL 915 PM CDT...
At 813 PM CDT, Doppler radar was tracking strong winds out ahead of
approaching thunderstorms. These winds were along a line extending
from near Breckinridge Center to near Beech Grove to 6 miles
southwest of Whitesville. Movement was south at 40 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Madisonville, Central City, Providence, Dawson Springs, Calhoun,
Greenville, Sebree, Earlington, Livermore, Nortonville, Clay, Mortons
Gap, Dixon, Powderly, Graham, Olney, Beech Grove, Central
City, Greenville, Weir and White Plains.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Kentucky.
LAT...LON 3710 8718 3709 8728 3716 8735 3710 8752
3716 8770 3724 8780 3732 8780 3732 8785
3738 8781 3741 8793 3747 8794 3764 8773
3765 8733 3757 8706 3756 8704 3748 8713
3738 8710 3734 8714 3735 8701 3711 8689
TIME...MOT...LOC 0113Z 010DEG 30KT 3766 8778 3759 8743 3760 8694
RSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
819 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST NORRIS CITY 37.98N 88.32W
06/30/2019 E60 MPH WHITE IL TRAINED SPOTTER
REPORT OF 60 MPH WINDS ALONG OUTFLOW
BOUNDARY AS IT MOVED THROUGH TOWN.
&&
SPSpecial Weather Statement
National Weather Service Paducah KY
828 PM CDT Sun Jun 30 2019
ILZ085-086-089>091-KYZ007-010-013-015-010215-
Saline IL-Pope IL-Johnson IL-Williamson IL-Hardin IL-Crittenden KY-
Webster KY-Livingston KY-Caldwell KY-
828 PM CDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...POPE...JOHNSON...
WILLIAMSON...SOUTHERN SALINE...NORTHERN LIVINGSTON...CRITTENDEN...
NORTHERN CALDWELL AND SOUTHWESTERN WEBSTER COUNTIES UNTIL 915 PM
CDT...
At 826 PM CDT, Doppler radar was tracking strong winds out ahead of
approaching thunderstorms. These winds were along a line extending
from near Marion to 6 miles southeast of Harrisburg to near Dixon.
Movement was south at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Herrin, Harrisburg, Johnston City, Vienna, Marion, Rosiclare, Energy,
Goreville, Salem, Golconda, Pittsburg, Creal Springs, Lake Of Egypt
Area, Olney, Creswell, Farmersville, Dixon Springs, Carrier Mills,
Joy and Fredonia.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southern Illinois...and northwestern Kentucky.
LAT...LON 3773 8837 3760 8837 3760 8818 3751 8806
3755 8800 3749 8797 3747 8798 3757 8781
3746 8794 3741 8793 3738 8781 3732 8785
3732 8780 3719 8773 3719 8808 3734 8871
3730 8904 3759 8904 3760 8909 3786 8899
TIME...MOT...LOC 0126Z 012DEG 33KT 3777 8893 3767 8845 3752 8776
RSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
903 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG OWENSBORO 37.76N 87.12W
06/30/2019 DAVIESS KY FIRE DEPT/RESCUE
REPORT OF TREES AND POWER LINES DOWN
SCATTERED ACROSS TOWN. TIME ESTIMATED BY
RADAR.
&&
SPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
904 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG SHAWNEETOWN 37.71N 88.16W
06/30/2019 GALLATIN IL LAW ENFORCEMENT
TREE DOWN ON HWY 13 BLOCKING ONE LANE OF THE
ROAD.
&&
SPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
905 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG HARRISBURG 37.74N 88.53W
06/30/2019 SALINE IL LAW ENFORCEMENT
REPORT OF MULTIPLE TREES DOWN IN HARRISBURG.
&&
SPThe national radar mosaic for the moment the first event began.
5 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2019Every state in 2019This day in weather historyWarnings in Illinois, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 832934, 832935, 832936, 832938, 832939.